Alert archive / Texas / Coastal Flood Statements in 2012

Coastal Flood Statement 1, NWS Brownsville, TX

June 21, 2012Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Jun 21, 2012, 4:04 PM CDT for Kenedy County, Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2012, 4:04 PM CDT (21:04 UTC)
Expired
Jun 21, 2012, 11:34 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WHUS44 KBRO 212104
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 PM CDT THU JUN 21 2012

...HAZARDOUS BEACH CONDITIONS POSSIBLE THROUGH THE WEEKEND...

.A BROAD SURFACE LOW PRESSURE AREA LOCATED NEAR THE TIP OF THE
YUCATAN PENINSULA IS GENERATING A MODERATE EAST TO NORTHEAST WIND
PATTERN OVER MUCH OF THE WESTERN GULF OF MEXICO. THIS MODERATE EAST
TO NORTHEAST WIND PATTERN OVER THE LOWER TEXAS GULF WATERS WILL
MAINTAIN OBSERVED TIDAL LEVELS FROM ONE TO TWO FEET ABOVE
PREDICTED TIDE LEVELS. THESE ABOVE NORMAL TIDAL LEVELS WILL
CONTINUE TO PUSH SEA WATER HIGH ONTO THE BEACHES OF PADRE ISLAND.
AS A RESULT OF THIS...SEVERAL BEACH ACCESS POINTS ON SOUTH PADRE
ISLAND HAVE BEEN CLOSED AT THIS TIME DUE TO HIGH WATER. ALSO A
MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGHOUT THE END OF
THE WEEK AND INTO THE WEEKEND DUE TO THE ELEVATED SURF CONDITIONS.
A HIGH RISK OF RIP CURRENTS WILL BE POSSIBLE OVER THE NEXT SEVERAL
DAYS.

TXZ251-256-257-220500-
/O.NEW.KBRO.CF.S.0001.120621T2104Z-120623T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
404 PM CDT THU JUN 21 2012

* COASTAL FLOODING...HIGH SURF WILL CONTINUE TO WASH UP NEAR THE
  DUNES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH DURING THE
  EXPECTED HIGH TIDES OVER THE NEXT SEVERAL DAYS.

* TIMING...THE NEXT HIGH TIDE FOR SOUTH PADRE ISLAND IS EXPECTED
  AT 808 AM FRIDAY MORNING AND AT 822 AM SATURDAY MORNING.
  ACCORDINGLY THE WORST BEACH CONDITIONS WILL LIKELY OCCUR FRIDAY
  AND SATURDAY MORNINGS JUST AFTER SUNRISE. THE NEXT LOW TIDES
  WILL BE AT 1040 PM TONIGHT AND 1116 PM FRIDAY NIGHT. THE BEACH
  CONDITIONS DURING THESE PERIODS OF LOW TIDES MAY IMPROVE SOME
  LATE TONIGHT AND FRIDAY NIGHT.

* IMPACTS...THESE EXPECTED MARINE CONDITIONS WILL SUPPORT MORE
  FREQUENT LIFE THREATENING RIP CURRENTS...WHICH WILL CREATE
  DANGEROUS SWIMMING CONDITIONS AT BOCA CHICA BEACH AND THE
  BEACHES OF SOUTH PADRE ISLAND...ESPECIALLY NEAR THE JETTY. BEACH
  ACCESS POINTS 5 AND 6 ON SOUTH PADRE ISLAND WILL REMAIN CLOSED
  UNTIL FURTHER NOTICE.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

BEACH GOERS ARE URGED TO HEED WARNINGS FROM THE LOCAL OFFICIALS ON
SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

$$

SPEECE/CACERES
1 follow-up statement
130 
WHUS44 KBRO 220434
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1134 PM CDT THU JUN 21 2012

...HAZARDOUS CONDITIONS EXPECTED AT LOCAL BEACHES NEXT 48 HOURS...

.A SURFACE LOW PRESSURE SYSTEM IS BECOMING ORGANIZED JUST OFF THE
NORTHERN COAST OF THE YUCATAN PENINSULA. THIS SYSTEM WILL INTERACT
WITH HIGH PRESSURE CENTERED OVER IOWA TO PRODUCE A LONG FETCH OF
ROUGH SWELLS FROM THE EAST-NORTHEAST. THESE SWELLS...COMBINED WITH
ABOVE NORMAL ASTRONOMICAL HIGH TIDES...WILL PRODUCE MINOR COASTAL
FLOODING AND A GREATLY ENHANCED THREAT OF DANGEROUS RIP CURRENTS
AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH FROM
NOW THROUGH THE LATE EVENING HOURS OF SATURDAY. 

TXZ251-256-257-221300-
/O.CAN.KBRO.CF.S.0001.000000T0000Z-120623T1200Z/
/O.NEW.KBRO.CF.Y.0003.120622T0434Z-120624T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1134 PM CDT THU JUN 21 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY...

* TIMING...HAZARDOUS CONDITIONS WILL OCCUR AT THE LOCAL BEACHES
  FROM NOW THROUGH THE LATE EVENING HOURS OF SATURDAY...AS ROUGH
  SWELLS BETWEEN 4 AND 6 FEET FROM THE EAST-NORTHEAST COMBINE
  WITH ASTRONOMICAL HIGH TIDES AROUND 1.5 FEET ABOVE NORMAL. 

* IMPACTS...MINOR COASTAL FLOODING WILL OCCUR. DRIVING ON THE
  BEACHES IS NOT RECOMMENDED...AND BEACH ACCESS 5 AND 6 REMAIN
  CLOSED UNTIL FURTHER NOTICE. SWIMMING IN THE SURF AT THE BEACHES
  OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH IS DISCOURAGED...
  AS A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS IS LIKELY.

BEACH GOERS ARE URGED TO HEED WARNINGS FROM THE LOCAL OFFICIALS
ON SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO
BE AROUND 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE
ISLAND AND COMMUNITIES ALONG THE LAGUNA MADRE. 

&&

$$

TOMASELLI

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Jun 21, 2:01 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 21, 2:01 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
201 PM CDT THU JUN 21 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...AN UPPER LEVEL LOW
OVER THE LOWER TEXAS COAST AND A TROUGH ALONG THE TEXAS COAST IS
INTERACTING WITH AN SUBTROPICAL JET MAX ACROSS THE VALLEY INTO THE
NUEVO LEON IN MEXICO. MOST OF THE CONVECTION SHIFTED FURTHER
NORTHEAST INTO THE COASTAL WATERS. EXPECT ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE VALLEY IN THE AFTERNOON AND
DIMINISH INTO TONIGHT. NORTHEAST FLOW WILL CONTINUE TONIGHT INTO
TOMORROW AS UPPER LEVEL HIGH OVER THE DESERT SW MIGRATES EAST/NE
INTO THE CENTRAL PLAINS. LOW TEMPERATURES WILL REACH THE MID 70S
ACROSS THE VALLEY TONIGHT AND FRIDAY NIGHT WITH MOSTLY CLOUDY
SKIES. HIGHS WILL REACH THE UPPER 90S. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS EXPECTED IN THE AFTERNOON MAINLY OVER THE
COASTAL COUNTIES AND THE COASTAL WATERS AS A BROAD AREA OF LOW
PRESSURE OVER THE GULF WITH ABUNDANT MOISTURE WILL ENHANCE
THUNDERSTORM ACTIVITY.

.LONG TERM /SATURDAY THROUGH THURSDAY/...RAIN CHANCES SHOULD
CONTINUE TO DIMINISH ACROSS SOUTH TEXAS THROUGH THE WEEKEND AS
WARMER AND DRIER AIR MOVES ACROSS THE AREA AS SUBSIDENCE DEVELOPS
ACROSS THE WESTERN GULF OF MEXICO ASSUMING THE BROAD AREA OF LOW
PRESSURE ACROSS THE CENTRAL GULF OF MEXICO DEVELOPS INTO A
TROPICAL CYCLONE. LOW TO MID LEVEL MOISTURE WILL LIKELY DIMINISH
SUNDAY INTO MONDAY AS A 700MB RIDGE BUILDS ACROSS THE SOUTHERN
PLAINS IN THE WAKE OF THE TROPICAL DISTURBANCE OVER THE GULF
MOVING EASTWARD. SUMMER LIKE CONDITIONS WILL RETURN NEXT WEEK WITH
LITTLE IF ANY RAIN CHANCES EXPECTED THROUGH THE REST OF THE
FORECAST PERIOD.
&&

.MARINE...
TONIGHT THROUGH FRIDAY NIGHT...EXPECT MOST OF THE CONVECTION TO
CONTINUE TO MOVE EAST/NORTHEAST AS SURFACE TROUGH IS ENHANCING
THIS ACTIVITY. THE NORTHEAST FLOW WILL CONTINUE THROUGH THE SHORT
TERM FORECAST AS A STRONG INTERACTION BETWEEN A BROAD LOW PRESSURE
OVER THE GULF AND A SURFACE HIGH EXPANDS ACROSS THE CENTRAL
PLAINS. THIS WILL LIKELY KEEP SEAS BETWEEN 4 TO 5 FEET FOR TONIGHT
AND INTO TOMORROW.

SATURDAY THROUGH TUESDAY...LIGHT TO MODERATE NORTH TO NORTHEAST
WINDS ARE EXPECTED ACROSS THE COASTAL WATERS SATURDAY AS A BROAD
AREA OF LOW PRESSURE ACROSS THE CENTRAL GULF OF MEXICO POSSIBLY
DEVELOPS INTO A TROPICAL CYCLONE. THE COASTAL WATERS FORECAST WILL
BE HIGHLY DEPENDENT ON THE DEVELOPMENT AND TRACK OF THE TROPICAL
DISTURBANCE ACROSS THE GULF BUT LIGHT TO MODERATE WINDS ARE
PROGGED TO PREVAIL ACROSS THE WESTERN GULF THE REST OF THE WEEKEND
INTO EARLY NEXT WEEK. LONG PERIOD SWELLS MAY DEVELOP ACROSS THE
NORTHERN GULF AND MOVE WESTWARD TOWARDS THE TEXAS COAST DURING THE PERIOD
BUT THAT IS HIGHLY DEPENDENT ON THE DURATION OF THE FETCH.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  89  75  91 /  20  20  10   0
BROWNSVILLE          74  90  75  93 /  20  20  10   0
HARLINGEN            73  92  73  94 /  20  20  10   0
MCALLEN              75  95  74  98 /  20  20  10   0
RIO GRANDE CITY      74  96  74  97 /  20  20  10   0
SOUTH PADRE ISLAND   77  87  78  88 /  20  20  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/61/MARTINEZ
Hazardous weather outlook, Jun 21, 5:14 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
514 AM CDT THU JUN 21 2012

TXZ248>257-221015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
514 AM CDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. SOME OF THESE STORMS MAY PRODUCE HEAVY RAIN...WITH RAINFALL
RATES UP TO TWO INCHES PER HOUR. THIS MAY CAUSE LOCALIZED
FLOODING...ESPECIALLY IN POOR DRAINAGE AREAS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-221015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
514 AM CDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

Nearby

Coastal Flood Statements in Texas, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.